MARK J. GOLDBERG, M.D.; REYNOLD SPECTOR, M.D.
Amoxapine (Asendin, Lederle Laboratories, Pearl River, New York), a tricyclic dibenzoxazepine antidepressant, has been recently marketed in the United States. Development of new tricyclic antidepressants has continued in part because of the severe cardiovascular and central nervous system toxicity associated with overdoses of previous tricyclic antidepressants (1). We report two cases in which overdoses of amoxapine resulted in irreversible central nervous system damage.
A 24-year-old healthy woman took approximately 4 g of amoxapine. She then slept for 4 hours before she was taken to the University of Iowa Hospitals on 12 May 1981. Initially, she was alert; she complained of
Learn more about subscription options.
Register Now for a free account.
GOLDBERG MJ, SPECTOR R. Amoxapine Overdose: Report of Two Patients with Severe Neurologic Damage. Ann Intern Med. 1982;96:463–464. doi: 10.7326/0003-4819-96-4-463
Download citation file:
Published: Ann Intern Med. 1982;96(4):463-464.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only